Alert archive / Kentucky / Wind Advisories in 2006

Wind Advisory 1, NWS Paducah, KY

January 8, 20064 states

NWS Paducah, KY issued this wind advisory at Jan 8, 2006, 12:45 PM CST for 4 states. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2006, 12:45 PM CST (18:45 UTC)
Expired
Jan 8, 2006, 6:00 PM CST
In force
5 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS73 KPAH 081845
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CST SUN JAN 8 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-090000-
/O.NEW.KPAH.WI.Y.0001.060108T1845Z-060109T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
1245 PM CST SUN JAN 8 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A SURFACE LOW PRESSURE SYSTEM MOVING ACROSS MISSOURI EARLY TODAY
WAS CREATING HIGH WIND GUSTS THROUGHOUT THE QUAD STATE. MIDDAY
WINDS WERE SUSTAINED IN THE 20 MPH RANGE WITH GUSTS INTO THE 40
MPH RANGE.

THESE WINDS WILL ONLY INCREASE THE REMAINDER OF THE AFTERNOON AS
THE LOW MOVES INTO ILLINOIS AND THE PRESSURE GRADIENT TIGHTENS
OVER THE QUAD STATE. EXPECT WINDS TO AVERAGE IN THE 25 TO 35 MPH
RANGE WITH GUSTS TO 45 TO 50 MPH FOR THE REMAINDER OF THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000
WWUS73 KPAH 082340
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CST SUN JAN 8 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-090045-
/O.EXP.KPAH.WI.Y.0001.000000T0000Z-060109T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
540 PM CST SUN JAN 8 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING.

WITH SUNSET...SOUTHWEST WINDS WILL DROP BACK TO SPEEDS FROM
10 TO 20 MPH...WITH A FEW GUSTS TO 25 MPH THROUGH LATE EVENING. 
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 4:45 AM CST, 8 hours earlier.

Area forecast discussion, Jan 8, 4:45 AM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CST SUN JAN 8 2006

.DISCUSSION...
HIGH THIN CLOUDS FROM WRN TX TO THE GREAT LAKES WERE QUITE PREVALENT
ON SATELLITE OVERNIGHT. METARS INDICATED EVIDENCE OF A SFC LOW
PRESSURE AREA IN THE KANSAS CITY AREA. THE CLOUDS WERE ASSOCIATED
WITH A DEVELOPING MID LEVEL S/WV NEAR THE ROCKIES THAT IS EXPECTED
TO DIG ACROSS THE NATIONS MID SECTION. IT APPEARS THE S/WV WILL
TRANSITION INTO TWO PIECES OF ENERGY...THE FIRST ONE MOVING INTO THE
MIDWEST AND DRIVING THE SFC LOW ENE TODAY...AND THE SECOND ONE
DIGGING FURTHER SOUTH AND POSSIBLY GIVING THE SERN HALF OF THE PAH
FCST AREA SOME RAIN FOR THE MID WEEK TIME FRAME.

TODAY/S CONCERN IS THE REALLY GOOD PRESSURE GRADIENT EXPECTED TO SET
UP ACROSS OUR AREA AS THE DRY LOW PRESSURE SYSTEM MOVES JUST TO THE
NORTH OF THE FCST AREA. THE LATEST NUMERICAL GUIDANCE IS FORECASTING
SUSTAINED WINDS IN EXCESS OF 20 KTS IN SOME PLACES. LOOKING AT MODEL
WINDS ABOVE THE SURFACE...IT APPEARS THAT THE SFC COULD EXPERIENCE
GUSTS TO 35 MPH TODAY ONCE THE WINDS ALOFT MIX DOWN. TEMPS INTO THE
MID 60S ARE EXPECTED TODAY IN THE SOUTH...AND THIS COULD FLIRT WITH
RECORD HIGHS. FOR FIRE WEATHER...HUMIDITIES SHOULD STAY WELL ABOVE
25 PERCENT EXCEPT FOR PART OF SERN MO...NAMELY SHANNON COUNTY WHERE
THE HUMIDITY WILL PROBABLY APPROACH 25 PERCENT OVER A SMALL AREA.

THE MODELS HAVE COME INTO MUCH BETTER AGREEMENT ON THE CHARACTER OF
THE MID WEEK SYSTEM...WHICH IS NOW BEING DEPICTED AS A OPEN MID
LEVEL WAVE AND INVERTED SFC TROF INSTEAD OF A NEGATIVELY TILTED
CLOSED LOW PER PREVIOUS GFS RUNS. WE STILL LEFT A LITTLE RAIN CHANCE
IN THE FAR SOUTH FOR MON NITE...THEN A BIT LARGER SECTOR /SERN/
GETTING RAIN FOR TUE AND TUE NITE...BUT NO MORE THAN 40 POP
ANYWHERE. AN UPDATE FOR THE THOSE IN DOUBT...THE 06Z GFS RUN IS NOW
LOOKING MORE LIKE THE 00Z NAM AND MOVING ALL THE PCPN OFF TO THE SE.

DID NOT MODIFY THE FCST BEYOND WED EXCEPT FOR MINOR TWEAKS SUCH AS
TEMPS. A HIGHLY AMPLIFIED TROF/SFC LOW IS EXPECTED TO ARRIVE ON
FRI...GIVING US ANOTHER CHC OF SHOWERS. ATTM THERE IS SOME
UNCERTAINTY AMONG MODEL GUIDANCE AS TO TIMING AND DYNAMICS OF THIS
SYSTEM. JUST LIKE TODAY...THERE SHOULD BE LOTS OF WARMING AHEAD OF
THE SYSTEM NEXT THU.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Jan 8, 4:57 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
457 AM CST SUN JAN 8 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
457 AM CST SUN JAN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL DEVELOP ACROSS THE FOUR STATE AREA TODAY. FROM
MIDDAY THROUGH LATE AFTERNOON...SOUTHWEST WINDS SUSTAINED FROM 15
TO 25 MPH...WITH GUSTS AT OR ABOVE 35 MPH ARE ANTICIPATED. DRIVERS OF
HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED ROADS
CAN EXPECT MORE DIFFICULT THAN NORMAL TRAVEL CONDITIONS. BOATING
CONDITIONS ON AREA LAKES WILL BE HAZARDOUS AS WELL. JUST AFTER
SUNSET...THE WINDS WILL BEGIN TO SUBSIDE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Kentucky, 2006Wind Advisories in Illinois, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.